Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 55, NWS Grand Rapids, MI

August 4, 2012

NWS Grand Rapids, MI issued this small craft advisory at Aug 4, 2012, 4:08 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2012, 4:08 AM EDT (08:08 UTC)
Expired
Aug 5, 2012, 9:40 PM EDT
In force
42 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WHUS73 KGRR 040808
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
408 AM EDT SAT AUG 4 2012

LMZ848-849-041615-
/O.NEW.KGRR.SC.Y.0055.120804T0808Z-120806T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
408 AM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. 

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY. WINDS
  WILL THEN BECOME NORTHWEST LATE TONIGHT.

* WAVES...BUILDING TO 3 TO 5 FEET LATE TODAY...THEN 3 TO 6 FEET ON
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-041615-
/O.NEW.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
408 AM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 2 AM EDT
MONDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL BECOME NORTHWEST LATE
  TONIGHT AND THEN INCREASE TO 20 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 6 FEET SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
6 follow-up statements
057 
WHUS73 KGRR 041527
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1127 AM EDT SAT AUG 4 2012

LMZ848-849-050300-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1127 AM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY. 
  WINDS WILL THEN BECOME NORTHWEST LATE TONIGHT. 

* WAVES...BUILDING TO 3 TO 5 FEET LATE TODAY...THEN 3 TO 6 FEET 
  ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-050300-
/O.CON.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1127 AM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO
2 AM EDT MONDAY...

* WINDS...SOUTH TO SOUTHWEST WINDS WILL BECOME NORTHWEST LATE 
  TONIGHT AND THEN INCREASE TO 20 TO 25 KNOTS. 

* WAVES...BUILDING TO 3 TO 6 FEET SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
440 
WHUS73 KGRR 050230
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT SAT AUG 4 2012

LMZ848-849-051030-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1030 PM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...BECOMING NORTHWEST LATE TONIGHT AND INCREASING TO 15 TO
  25 KNOTS. THIS WILL CONTINUE INTO SUNDAY BEFORE GRADUALLY
  DIMINISHING LATE IN THE DAY.

* WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT AND EARLY SUNDAY
  MORNING. WAVES WILL SUBSIDE LATE SUNDAY AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-051030-
/O.CON.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1030 PM EDT SAT AUG 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SUNDAY TO
2 AM EDT MONDAY...

* WINDS...BECOMING NORTHWEST LATE TONIGHT AND INCREASING TO 15 TO
  25 KNOTS. THIS WILL CONTINUE INTO SUNDAY BEFORE GRADUALLY
  DIMINISHING LATE IN THE DAY.

* WAVES...BUILDING TO 3 TO 6 FEET LATE TONIGHT AND EARLY SUNDAY
  MORNING. WAVES WILL SUBSIDE LATE SUNDAY AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
167 
WHUS73 KGRR 050734
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 AM EDT SUN AUG 5 2012

LMZ848-849-051545-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
334 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS. THIS WILL
  CONTINUE INTO THIS AFTERNOON BEFORE GRADUALLY DIMINISHING LATE IN THE
  DAY.

* WAVES...BUILDING TO 3 TO 6 FEET. WAVES WILL SUBSIDE LATE SUNDAY
  AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-051545-
/O.CON.KGRR.SC.Y.0055.120805T0900Z-120806T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
334 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS. THIS WILL
  CONTINUE INTO THIS AFTERNOON BEFORE GRADUALLY DIMINISHING LATE IN THE
  DAY.

* WAVES...BUILDING TO 4 TO 7 FEET LATE TONIGHT AND EARLY SUNDAY
  MORNING. WAVES WILL SUBSIDE LATE SUNDAY AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
964 
WHUS73 KGRR 051553
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1153 AM EDT SUN AUG 5 2012

LMZ848-849-060000-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1153 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DECREASE
  BETWEEN 500 PM AND MIDNIGHT.

* WAVES...WAVES OF 4 TO 7 FEET WILL GRADUALLY SUBSIDE TOWARDS AND
  AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-060000-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
1153 AM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DECREASE
  BETWEEN 500 PM AND MIDNIGHT. 

* WAVES...WAVES OF 4 TO 7 FEET WILL GRADUALLY SUBSIDE TOWARDS AND
  AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DUKE
778 
WHUS73 KGRR 051951
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT SUN AUG 5 2012

LMZ848-849-060400-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
351 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS LATE THIS AFTERNOON
  WILL GRADUALLY DECREASE THROUGH MIDNIGHT.

* WAVES...WAVES OF 4 TO 6 FEET WILL GRADUALLY SUBSIDE AFTER
  SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>847-060400-
/O.CON.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
351 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS LATE THIS AFTERNOON
  WILL GRADUALLY DECREASE THROUGH MIDNIGHT.

* WAVES...WAVES OF 4 TO 6 FEET WILL GRADUALLY SUBSIDE AFTER
  SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
921 
WHUS73 KGRR 060140
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 PM EDT SUN AUG 5 2012

LMZ844>849-060245-
/O.CAN.KGRR.SC.Y.0055.000000T0000Z-120806T0600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
940 PM EDT SUN AUG 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW ADVISORY THRESHOLDS...AND WILL
CONTINUE TO DIMINISH THROUGH THE NIGHT.

$$

NJJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 4, 3:50 AM EDT, 18 minutes earlier.

Area forecast discussion, Aug 4, 3:50 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 AM EDT SAT AUG 4 2012

.SYNOPSIS...
ISSUED AT 350 AM EDT SAT AUG 4 2012
SOUTHERLY WINDS WILL BRING IN WARMER AND MORE HUMID AIR TO THE AREA
TODAY. A COLD FRONT WILL THEN MOVE THROUGH THE REGION TONIGHT AND
EARLY SUNDAY. THIS IS EXPECTED TO BRING SHOWERS AND STORMS TO THE
AREA. HEAVY RAINFALL AND DAMAGING WINDS WILL BE THE BIGGEST THREATS.
COOLER AND DRIER AIR WILL FILTER IN ACROSS THE AREA BEGINNING ON
SUNDAY...AND LASTING INTO A PORTION OF THE UPCOMING WEEK.

&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 350 AM EDT SAT AUG 4 2012

MAIN FOCUS OF THE FCST CONTINUES TO BE ON THE CONVECTION AND SEVERE
CHANCES CENTERED AROUND THE TONIGHT PERIOD.

BEFORE CONVECTION IS EXPECTED TO TAKE PLACE...WE WILL SEE ONE MORE
HOT AND HUMID DAY ACROSS THE AREA DURING THE DAY TODAY. WE WILL SEE
S/SW WINDS DEVELOP AS THE FRONTAL SYSTEM ACROSS MN EARLY THIS
MORNING APPROACHES THE AREA. THIS SRLY FLOW WILL ONLY HELP TO ADVECT
WARMER TEMPERATURES INTO THE AREA...PUSHING H850 TEMPS INTO THE
LOWER 20S C THIS AFTERNOON WITH GOOD MIXING. THIS WILL SUPPORT TEMPS
IN THE LOW TO MID 90S AT ALL INLAND LOCATIONS.

WE WILL SEE INSTABILITY BUILD DURING THE DAYTIME HOURS WITH SFC
BASED CAPES OF OVER 2000 J/KG WITH ML CAPES JUST A LITTLE LOWER. WE
WILL LIKELY NOT SEE AN ORGANIZED SYNOPTIC TRIGGER ARRIVE THROUGH THE
DAYLIGHT HOURS. WE COULD SEE THE LAKE SHADOW/LAKE BREEZE BOUNDARY
POSSIBLY TOUCH OFF A STORM THIS AFTERNOON OR ANY OTHER LOCALIZED
CONVERGENCE.

WE WILL LOSE A LITTLE INSTABILITY OBVIOUSLY AFTER SUNSET THIS
EVENING. THE MAJORITY OF MODELS ARE HOLDING ON TO AT LEAST 1000 J/KG
OF CAPE BEYOND SUNSET. THIS OCCURS AS WE WILL KEEP A MIXED
ATMOSPHERE WITH THE GRADIENT IN PLACE. IN ADDITION...WE WILL SEE THE
UPPER LEVELS COOL OFF AS HEIGHTS FALL WITH THE APPROACH OF THE UPPER
LEVEL SYSTEM.

WE WILL SEE THE INTERACTION OF THE MAIN UPPER LEVEL FEATURE COMING
IN FROM THE NW AND A SHORT WAVE CURRENTLY BEGINNING TO LIFT OUT OF
THE FOUR CORNERS REGION. THESE FEATURES ALONG WITH THE RRQ OF THE
UPPER LEVEL JET...WILL INTERACT WITH THE INSTABILITY AND THE DEEP
AND RICH MOISTURE /DEW POINTS AROUND 70/ TO FIRE OFF A FAIRLY SOLID
LINE OF SHOWERS/STORMS TO OUR WEST JUST AHEAD OF THE SFC COLD FRONT.
THIS SHOULD OCCUR LATE THIS AFTERNOON...AND THEN MOVE IN LATE
EVENING INTO THE OVERNIGHT HOURS. WE COULD SEE COVERAGE ACTUALLY
INCREASE A BIT WITH THE LLJ AHEAD OF THE INCOMING SHORT WAVE.

WITH REGARDS TO THE SEVERE POTENTIAL...WE ARE OBVIOUSLY IN THE DAY
ONE SLIGHT RISK FROM SPC. AS MENTIONED ABOVE...WE WILL HOLD ON TO A
DECENT AMOUNT OF INSTABILITY FROM THIS AFTERNOON. PLENTY OF SYNOPTIC
LEVEL FORCING WILL BE ACTING ON THE MOISTURE AND INSTABILITY. THE
POTENTIAL LIMITATIONS OF SEVERE WEATHER POTENTIAL WILL BE THE TIME
OF THE DAY AND THE FACT THAT THE BEST DEEP LAYER SHEAR LAGS THE
FRONT A LITTLE. SHEAR WILL BE MARGINAL AROUND 25 KNOTS TO ALMOST 30
KNOTS. THE SYNOPTIC FORCING COULD COMPENSATE FOR THIS...AS WILL THE
INSTABILITY THAT WILL BE LEFT OVER...SO THE SLIGHT RISK LOOKS FINE
FOR NOW.

THE MAIN THREAT WILL BE DAMAGING WINDS. A NEARLY UNIDIRECTIONAL
PROFILE WILL SUPPORT THIS ALONG WITH A SOMEWHAT DRY LAYER BELOW 5K
FEET. HAIL WILL BE POSSIBLE...HOWEVER THE -10 TO -30C LAYER DOES NOT
HAVE A LOT OF CAPE. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE...PLEASE SEE HYDRO SECTION BELOW.

THE DRY SLOT WILL WORK INTO THE AREA BY MID MORNING SUN. THE FRONT
WILL BE EAST OF THE AREA...LEAVING VERY LITTLE IF ANY MOISTURE
AROUND. THE UPPER TROUGH WILL WORK THROUGH AROUND 18Z SUN...HOWEVER
IT WILL NOT HAVE MUCH MOISTURE OR INSTABILITY TO WORK WITH. ONCE
THIS MOVES THROUGH...WE WILL SEE DRY AND COOL CONDITIONS SETTLE IN
THROUGH MON.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 350 AM EDT SAT AUG 4 2012

THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE RISK FOR
THUNDERSTORMS TOWARD THE END OF THE WEEK.  MODELS SHOWING A STRONG
NORTHERN STREAM MID LEVEL WAVE DROPPING DOWN FROM CENTRAL CANADA.
THIS WILL BE A FAST MOVING SYSTEM...AND TIMING THIS FAR OUT IS A
CHALLENGE. UKMET IS THE FASTEST PUSHING THIS SYSTEM EAST OF MI BY
00Z FRI...WHILE THE ECMWF IS THE SLOWEST NOT PUSHING IT THROUGH
UNTIL LATER FRI.  FOR NOW WILL MAINTAIN A RISK FOR STORMS IN THE THU
TO FRI TIMEFRAME UNTIL BETTER AGREEMENT CAN BE SEEN.  IT WILL TURN
COOLER BEHIND THIS WAVE AS NORTHERLY FLOW ON THE BACKSIDE OF THIS
SYSTEM DRAWS DOWN COLD AIR FROM HUDSON BAY.  MAYBE WE WILL SEE SOME
COOLER THAN NORMAL TEMPERATURES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1202 AM EDT SAT AUG 4 2012

THINKING HAS NOT CHANGED MUCH FROM THE 00Z SET OF TAFS. STILL
EXPECTING A MOSTLY CLEAR REMAINDER OF THE NIGHT WITH SOME PATCHY
LIGHT FOG...3-5SM VSBYS. CUMULUS CLOUDS WILL DEVELOP ON SATURDAY
DURING THE HEAT OF THE DAY...BUT BASES WILL BE VFR UP AROUND 5000FT.

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE IN THE AFTERNOON BETWEEN
18Z-00Z...BUT FEEL THE BEST CHANCES FOR STORMS WILL COME TOWARDS
OR AFTER DARK. BROUGHT THUNDERSTORMS INTO THE TAFS AFTER 02Z-03Z
AS STORMS WILL LIKELY PRESS INTO THE TAF SITES FROM BOTH THE WEST
AND THE SOUTH.

&&

.MARINE...
ISSUED AT 350 AM EDT SAT AUG 4 2012

MAIN MARINE ISSUES CONTINUE TO BE THE INCREASE IN WINDS AND WAVES
FOR LATE TODAY THROUGH SUNDAY...AND WHETHER THERE WILL BE ANY
WATERSPOUT POTENTIAL ON SUNDAY AS THE STRONG UPPER WAVE MOVES
THROUGH. COLD AIR IS EXPECTED TO POUR IN ACROSS THE ENTIRE NEARSHORE
ON SUNDAY. THIS WILL OCCUR WHILE WINDS ARE A SOLID 15 TO 20 KNOTS
WITH FREQUENT HIGHER GUSTS. WE EXPECT THIS WILL CREATE ENOUGH OF A
HAZARD TO SMALLER CRAFT AND SWIMMERS TO NEED HEADLINES. WINDS WILL
DIE DOWN LATE ON SUN.

WE CAN NOT RULE OUT A BRIEF PERIOD OF SOME WATERSPOUTS ON SUN. LATE
IN THE MORNING AND EARLY IN THE AFTERNOON...MODELS INDICATE GOOD
LAKE INDUCED CAPE WITH THE UPPER TROUGH PASSING THROUGH. THE
POTENTIAL LOOKS POSSIBLE FOR A FEW HOURS. THE WINDOW AND SET UP
LOOKS TO BE JUST A LITTLE TOO MARGINAL RIGHT NOW TO MAKE A BIG DEAL
OUT OF IT.

&&

.HYDROLOGY...
ISSUED AT 350 AM EDT SAT AUG 4 2012

WIDESPREAD HYDROLOGY ISSUES ARE NOT EXPECTED OVER THE NEXT WEEK. THE
FOCUS WITH REGARDS TO HYDROLOGY WILL BE HEAVY RAINFALL POTENTIAL FOR
TONIGHT. THE COLD FRONT WILL BE MOVING INTO A FAIRLY MOIST AIR MASS
WITH PRECIPITABLE WATERS EXPECTED TO APPROACH 2.00 INCHES AFTER 00Z
TONIGHT. THIS WILL HELP TO PRODUCE LOCALLY HEAVY DOWNPOURS UNDER ANY
BETTER STORM THAT DEVELOPS. DISTRIBUTION OF PCPN IS STILL A LITTLE
UNCERTAIN DEPENDING ON CONVECTION EVOLVES TONIGHT. IT APPEARS MOST
AREAS SHOULD SEE AT LEAST 0.25-0.50 INCHES...IF NOT MORE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MJS
AVIATION...DUKE
HYDROLOGY...NJJ
MARINE...NJJ
Hazardous weather outlook, Aug 3, 6:18 AM EDT, 21 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
618 AM EDT FRI AUG 3 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
618 AM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT.
BRIEF DOWNPOURS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES WILL
BE THE MAIN RISKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS MAINLY FOR  SATURDAY
NIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.
LOCALLY VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD LEAD
TO URBAN AND POOR DRAINAGE FLOODING.

BEACH HAZARDS MAY DEVELOP FOR SUNDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SATURDAY NIGHT.

LMZ844>849-041030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
618 AM EDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. THE
STORMS WILL CONTAIN CLOUD TO WATER LIGHTNING STRIKES. SOME OF THE
STORMS COULD CONTAIN GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS MAINLY FOR  SATURDAY
NIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR TUESDAY.

WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SATURDAY NIGHT.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:24 AM EDTBeach Hazards StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren41 hr
Aug 4, 5:31 PM EDTSpecial Marine WarningGRR119 min
Aug 4, 6:57 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren38 min
Aug 4, 7:21 PM EDTSpecial Marine WarningGRR29 min
Aug 4, 7:39 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Kalamazoo, Van Buren111 min

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.